Top
20
Doctor insights on: How Long Does It Take To Die From Acetaminophen Overdose Poisoning

Share
1

1
How long does it take to die from acetaminophen overdose poisoning?

How long does it take to die from acetaminophen overdose poisoning?

About three days: In severe acetominophen toxicity, death can occur in three days from liver failure, unless emergency medical treatment is promptly started. Mild to moderate acetominophen overdose poisoning can cause liver inflammation and reversible liver damage, but rarely causes liver failure and death. ...Read more

Acetaminophen Overdose (Definition)

Acetaminophen is only toxic at high doses. Recently, because Acetaminophen is added to many different types of over-the-counter medications, a recommendation has been made to decrease the daily recommendation for Acetaminophen from 4000 to 3000 mg per day. Acetaminophen becomes toxic when your bodies stores of glutathionine get used up by metabolizing acetaminophen, ...Read more


3

3
What is it like to die from a tylenol (acetaminophen) overdose?

What is it like to die from a tylenol (acetaminophen) overdose?

Not pretty.: Following an acute overdose there is a period of typical GI distress ( up to 24 hours) then a period of feeling well up to 72 hours before complete liver failure and varying degrees of other failure ensues. Overall a relatively long and unpleasant experience by all. ...Read more

5

5
What should I do about potential acetaminophen overdose?

What should I do about potential acetaminophen overdose?

ER: you call 911 or go to the ER immediately after reading this sentence. ...Read more

6

6
Is tylenol (acetaminophen) overdose painful?

Liver failure: Tylenol (acetaminophen) overdose can kill. An overdose of Acetaminophen can cause acute liver failure, which is a highly unpleasant event to go through. It is associated with cerebral edema (swelling of the brain) and blood clots and other nasty complications and can lead to the need for a liver transplant or to death. Tylenol within labeled limits is safe for most people. Taking more can kill. ...Read more

See 1 more doctor answer
7

7
What are the signs of tylenol (acetaminophen) overdose?

What are the signs of tylenol (acetaminophen) overdose?

Variable: Nausea and vomiting in od situations is common. Most of the danger with tylenol (acetaminophen) (acetamenophen) comes from potential liver toxicity which can be fatal. Symptoms could include nausea, vomiting, abdominal pain, cramping, yellow discoloration to eyes/skin and more. It should be suspected in all od's due to the ubiquitous presence of the drug, and one should seek immediate medical attention. ...Read more

See 2 more doctor answers
8

8
What to do if possible paracetamol/acetaminophen overdose.?

Tylenol (acetaminophen) overdose: Treatment is n -acetylcysteine (nac). Treat patients with evidence of hepatic failure, metabolic acidosis, coagulopathy, and/or encephalopathy in an intensive care unit (icu). Transfer patients with evidence of clinically significant hepatotoxicity to a medical facility with intensive care support and organ transplant services. *in the United States, call 1-800-222-1222. *use charcol if possible. ...Read more

11

11
Can a minor acetaminophen overdose (taking five extra-strength tylenol at once) cause a problem?

Can a minor acetaminophen overdose (taking five extra-strength tylenol at once) cause a problem?

No: Assuming you're >12 years old, don't have aids, alcoholism, or other chronic liver disease, you should be okay. For anyone interested in learning everything you wanted to know about tylenol (acetaminophen) overdose, but were afraid to ask, please direct your web browser to: http://www.Tylenolprofessional.Com/assets/overdose_monograph.Pdf. ...Read more

12

12
What are the side effects of tylenol (acetaminophen) overdose?

What are the side effects of tylenol (acetaminophen) overdose?

Tylenol (acetaminophen): Over 4 grams will produce a metabolite that will injure your liver. Otherwise sometimes asthma rarely, rash GI effects rarely. ...Read more

13

13
Can acetaminophen overdose be cured?

Yes: You need prompt care in a hospital. Treatment is with a drug called acetadote. ...Read more

See 1 more doctor answer
14

14
How serious is acetaminophen overdose?

How serious is acetaminophen overdose?

Very Very Serious: One of the most common overdoses in the country is acetamenophen overdose. Every day there are ICU over the country with patient overdosed on this drug. It causes liver failure and and death. Sadly this is all due to an over the counter drug. Acetamenophen should be used cautiously, carefully and for it's intended purpose. See care immediatley if you suspect your have overdosed on this med. ...Read more

See 1 more doctor answer
15

15
How do I treat acetaminophen overdose?

Dial 911 immediately: If you believe you have overdosed on acetaminophen, dial 911. Plain and simple. ...Read more

See 1 more doctor answer
17

17
What are the consequences of acetaminophen overdose?

What are the consequences of acetaminophen overdose?

Liver damage: Acetamenophen can damage the liver. It can be mild and barely undetectable all the way to death. If you suspicion any problem with acetamenophen poisoning, please go to the er immediately! ...Read more

See 1 more doctor answer
18

18
What are the tests for panadol (acetaminophen) overdose?

What are the tests for panadol (acetaminophen) overdose?

Usual LFT: Liver function tests such alt, ast (previously known as SGOT and sgpt)and ggt(very sensative) are most often used. Over tests are usually part of a comprehensive metaboic profile that measures electrolytes, other products of liver function, etc.Chronic toxicity even more serious when combined with alcohol. ...Read more

19

19
How could a panadol (acetaminophen) overdose affect you?

How could a panadol (acetaminophen) overdose affect you?

Panadol (acetaminophen): Its all about the Acetaminophen content - if you take 7gm in one dose you will have liver failure. If you consistently take 4gm per day and take alcohol you will have liver toxicity and failure over time. ...Read more

20

20
Can you get acetaminophen overdose from 1000mg 6 times a day?

Can you get acetaminophen overdose from 1000mg 6 times a day?

<3000mg /day BEST: New tylenol (acetaminophen) guidelines: the new dosing instructions reduce the maximum daily dose from 8 pills per day to 6 pills per day and change the dosing interval from every 4-6 hours to every 6 hours. These labeling changes will be consistent across all single-ingredient extra strength tylenol (acetaminophen)® products. ...Read more

See 1 more doctor answer
Dr. Wm. Marcus Spurlock
259 doctors shared insights

Poisoning (Definition)

Toxic ingestion (also called "poisoning") is a condition in which a person has eaten or drank a substance that causes ill symptoms or damage to his body. Taking an overdose of a medicine, taking any dose of a poison, drinking too much vodka, or accidentally drinking antifreeze . . . are all ...Read more


Dr. Alvin Stein
2,073 doctors shared insights

Acetaminophen (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more